Illinois Journal of Mathematics

The homotopy types of gauge groups of nonorientable surfaces and applications to moduli spaces

Stephen Theriault

Full-text: Open access

Abstract

We determine the homotopy types of gauge groups of principle $G$-bundles over closed, connected nonorientable surfaces for $G=U(n)$ and $G$ a simply-connected, compact Lie group. Applications are made to moduli spaces of stable vector bundles.

Article information

Source
Illinois J. Math., Volume 57, Number 1 (2013), 59-85.

Dates
First available in Project Euclid: 23 June 2014

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1403534486

Digital Object Identifier
doi:10.1215/ijm/1403534486

Mathematical Reviews number (MathSciNet)
MR3224561

Zentralblatt MATH identifier
1298.55006

Subjects
Primary: 55P15: Classification of homotopy type 81T13: Yang-Mills and other gauge theories [See also 53C07, 58E15]

Citation

Theriault, Stephen. The homotopy types of gauge groups of nonorientable surfaces and applications to moduli spaces. Illinois J. Math. 57 (2013), no. 1, 59--85. doi:10.1215/ijm/1403534486. https://projecteuclid.org/euclid.ijm/1403534486


Export citation

References

  • M. F. Atiyah and R. Bott, The Yang–Mills equations over Riemann surfaces, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 308 (1983), 523–615.
  • A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces: I, II, Amer. J. Math. 80 (1958), 458–538; 81 (1959), 315–382.
  • F. R. Cohen, A course in some aspects of classical homotopy theory, Algebraic topology, Lecture Notes in Math., vol. 1286, Springer, Berlin, 1987, pp. 1–92.
  • G. D. Daskalopoulos and K. K. Uhlenbeck, An application of transversality to the topology of the moduli space of stable bundles, Topology 34 (1995), 203–215.
  • N.-K. Ho and C.-C. M. Liu, Yang–Mills connections on nonorientable surfaces, Comm. Anal. Geom. 16 (2008), 617–679.
  • N.-K. Ho and C.-C. M. Liu, Yang–Mills connections on orientable and nonorientable surfaces, Mem. Amer. Math. Soc., vol. 202, no. 948, Amer. Math. Soc., Providence, RI, 2009.
  • G. Harder and M. S. Narasimhan, On the cohomology groups of moduli spaces of vector bundles on curves, Math. Ann. 212 (1975), 215–248.
  • P. Hilton, G. Mislin and J. Roitberg, Localization of nilpotent groups and spaces, North-Holland, Amsterdam, 1975.
  • I. M. James, Reduced product spaces, Ann. of Math. (2) 62 (1955), 170–197.
  • L. C. Jeffrey and F. C. Kirwan, Intersection theory on moduli spaces of holomorphic bundles of arbitrary rank on a Riemann surface, Ann. of Math. (2) 148 (1998), 109–196.
  • M. A. Kervaire, Some nonstable homotopy groups of Lie groups, Illinois J. Math. 4 (1960), 161–169.
  • G. E. Lang, The evaluation map and $EHP$ sequences, Pacific J. Math. 44 (1973), 201–210.
  • J. A. Neisendorfer, Properties of certain $H$-spaces, Q. J. Math. 34 (1983), 201–209.
  • D. Ramras, Yang–Mills theory over surfaces and the Atiyah–Segal theorem, Algebr. Geom. Topol. 8 (2008), 2209–2251.
  • W. A. Sutherland, Function spaces related to gauge groups, Proc. Roy. Soc. Edinburgh Sect. A 121 (1992), 185–190.
  • S. D. Theriault, Odd primary homotopy decompositions of gauge groups, Algebr. Geom. Topol. 10 (2010), 535–564.
  • S. D. Theriault, Homotopy decompositions of gauge groups of Riemann surfaces and applications to moduli spaces, Internat. J. Math. 22 (2011), 1711–1719.